Alert archive / Wisconsin / Gale Warnings in 2025

Gale Warning 1, NWS Milwaukee, WI

January 16, 2025

NWS Milwaukee, WI issued this gale warning at Jan 16, 2025, 1:29 PM CST. It took effect at Jan 17, 2025, 8:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2025, 1:29 PM CST (19:29 UTC)
In effect from
Jan 17, 2025, 8:00 AM CST
Expired
Jan 17, 2025, 9:00 PM CST
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

104 
WHUS73 KMKX 161929
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
129 PM CST Thu Jan 16 2025

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-170330-
/O.UPG.KMKX.GL.A.0001.250117T1400Z-250118T0000Z/
/O.NEW.KMKX.GL.W.0001.250117T1400Z-250118T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
129 PM CST Thu Jan 16 2025

...GALE WARNING IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 8 to 13 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 8 AM to 6 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-170000-
/O.CON.KMKX.SC.Y.0004.000000T0000Z-250117T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
129 PM CST Thu Jan 16 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...West to northwest wind 15 to 20 knots with gusts to 25
  knots. Waves 1 to 3 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
792 
WHUS73 KMKX 170035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
635 PM CST Thu Jan 16 2025

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-170845-
/O.CON.KMKX.GL.W.0001.250117T1400Z-250118T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
635 PM CST Thu Jan 16 2025

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 8 to 13 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 8 AM to 6 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-170845-
/O.NEW.KMKX.SC.Y.0005.250117T1400Z-250118T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
635 PM CST Thu Jan 16 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  waves 4 to 7 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 8 AM to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
183 
WHUS73 KMKX 170907
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
307 AM CST Fri Jan 17 2025

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-172100-
/O.CON.KMKX.GL.W.0001.250117T1400Z-250118T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
307 AM CST Fri Jan 17 2025

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 8 to 13 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 8 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-172100-
/O.EXT.KMKX.SC.Y.0005.250117T1100Z-250118T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
307 AM CST Fri Jan 17 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CST SATURDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 
  4 to 7 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 5 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
956 
WHUS73 KMKX 171429
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
829 AM CST Fri Jan 17 2025

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-172230-
/O.CON.KMKX.GL.W.0001.000000T0000Z-250118T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
829 AM CST Fri Jan 17 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South to southwest winds 20 to 30 kt with gusts up to 45
  kt and waves 8 to 14 ft.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-172230-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-250118T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
829 AM CST Fri Jan 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
SATURDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 
  4 to 7 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 5 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
423 
WHUS73 KMKX 172011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
211 PM CST Fri Jan 17 2025

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180300-
/O.EXT.KMKX.GL.W.0001.000000T0000Z-250118T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
211 PM CST Fri Jan 17 2025

...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South to southwest winds 20 to 30 kt with gusts up to 40
  kt and waves 7 to 13 ft.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-180415-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-250118T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
211 PM CST Fri Jan 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
SATURDAY...

* WHAT...Southwest winds 15 to 20 knots with gusts to 30 knots
  into this evening. There will be a slight lull in winds early to
  mid evening, before becoming northwest 15 to 20 knots with 
  gusts to 30 knots overnight into Saturday. Waves of 3 to 6 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 5 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
429 
WHUS73 KMKX 180255
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
855 PM CST Fri Jan 17 2025

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180400-
/O.EXP.KMKX.GL.W.0001.000000T0000Z-250118T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
855 PM CST Fri Jan 17 2025

...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have fallen below gale force with no further gales expected.

$$

LMZ643>646-181100-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-250118T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
855 PM CST Fri Jan 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 4 to 6 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 5 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 16, 9:03 AM CST, 4 hours 26 minutes earlier. Its key messages:

  • Well above normal temperatures are expected today and Friday, with highs in the mid-30s today and in the upper 30s to low 40s on Friday.
  • Bitterly cold temperatures and wind chills return Sunday, continuing into early next week. Cold weather headlines may be needed.
  • A Gale Watch is in effect for the open waters of Lake Michigan Friday morning through Friday evening.
Area forecast discussion, Jan 16, 9:03 AM CST, 4 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
903 AM CST Thu Jan 16 2025

.KEY MESSAGES...

- Well above normal temperatures are expected today and Friday,
  with highs in the mid-30s today and in the upper 30s to low
  40s on Friday.

- Bitterly cold temperatures and wind chills return Sunday,
  continuing into early next week. Cold weather headlines may be
  needed.

- A Gale Watch is in effect for the open waters of Lake Michigan
  Friday morning through Friday evening.

&&

.UPDATE...
Issued 903 AM CST Thu Jan 16 2025

There will be pockets of clearing this morning, but mostly
cloudy skies are expected to settle back in by the afternoon
today. Milder highs into the 30s are still expected today, with
temps already cracking 30 degrees in a few spots this morning.
Overall, the forecast looks on track through the remainder of
the day.

DDV

&&

.SHORT TERM...
Issued 436 AM CST Thu Jan 16 2025

Today through Friday:

Low clouds this morning will lift and scatter out this
afternoon, although high clouds will remain intact and keep
skies mostly cloudy throughout the day. Westerly to
northwesterly winds will usher in a warm airmass, leading to
high temperatures in the mid-30s today. However, gusty winds of
20 to 30 mph will keep wind chill values in the 20s. Tonight,
winds diminish and temperatures fall into the low 20s, with a
redevelopment of the low cloud deck possible. Clouds lift into
Friday, with some peeks of sunshine through the day. Southwest
winds will gust 30 to 35 mph, with high temperatures in the
upper 30s to lower 40s. With southwesterly flow and downsloping
off the Kettle Moraine, the warmest spots may be along the Lake
Michigan counties as well as in far southern Wisconsin.

MH

&&

.LONG TERM...
Issued 436 AM CST Thu Jan 16 2025

Friday night through Wednesday:

A cold front sweeps through southern Wisconsin Friday night,
bringing low chances (10-20%) for precipitation as it
progresses through south-central to southeastern Wisconsin.
Temperatures will remain in the 30s, which may allow for a mix
of rain and snow with any showers that do develop. Precipitation
ends by daybreak Saturday, and with the end of precipitation
comes the next swath of cold temperatures. Highs in the lower
20s to upper teens are expected. Northwesterly winds remain
dominant through Wednesday, with the strongest winds and lowest
temperatures combining to generate dangerously cold wind chills
Monday morning and Tuesday morning. However, bitterly cold wind
chills are also expected Sunday morning and Wednesday morning.
Respite from the cold may arrive Wednesday in the form of
temperatures in the upper 20s ahead of a low pressure system
ejecting from the northern Rockies and return flow from the Gulf
of Mexico.

MH

&&

.AVIATION...
Issued 903 AM CST Thu Jan 16 2025

A mix of VFR/MVFR ceilings will continue this morning, with
pockets of clearing expected. Clouds will become more BKN to OVC
again by this afternoon, with latest HREF suggesting borderline
VFR/MVFR conditions will persist. HREF probs for ceilings less
than 3 kft decrease this evening, so a period of mainly VFR
conditions may return late today into at least early Friday.

Low pressure will move through the area west to east just north
of Lake Superior on Friday, with breezy south to southwest winds
developing tomorrow ahead of the trough and cold front. A period
of low level wind shear is expected later tonight into Friday
morning as the low level jet ramps up ahead of this system. This
currently looks like a mainly dry system for southern Wisconsin,
though a little light snow or flurries are possible behind the
cold front Friday evening/night. A round of lower ceilings will
also be possible as this system pushes through the area.

DDV

&&

.MARINE...
Issued 436 AM CST Thu Jan 16 2025

Low pressure will continue to fill over the Hudson Bay, with
high pressure over the southern Plains, leading to
southwesterly winds shifting to become northwesterly into late
this morning. A Small Craft Advisory for elevated winds and wave
conditions is in effect through this afternoon. An additional
area of low pressure will slowly deepen as it progresses from
Alberta to western Ontario today through Friday, shifting winds
southwesterly Friday morning and producing gales up to 40 kt,
especially in the northern two thirds of the lake. Winds will
diminish below gale force and become northwesterly into the
evening hours Friday. A Gale Watch is in effect for all open
waters Friday morning to Friday evening.

Friday evening into Saturday, northwesterly winds bring in frigid
temperatures and may produce heavy freezing spray Saturday night
through Tuesday. Northwesterly winds remain dominant through
Tuesday, and additional periods of gales and Small Craft
Advisory conditions are possible.

MH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 6 PM
     Thursday.

     Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...8 AM Friday to 6 PM
     Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jan 16, 3:58 AM CST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
358 AM CST Thu Jan 16 2025

WIZ046-047-051-052-056>060-062>072-171000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
358 AM CST Thu Jan 16 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Bitterly cold temperatures and wind chills return Sunday, continuing
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-171000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
358 AM CST Thu Jan 16 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory remains in effect into this evening for
westerly to northwesterly wind gusts of 25 to 30 kt.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions are expected to develop again on
Friday into Saturday. Additional hazardous conditions possible at
times Sunday into early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-171000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
358 AM CST Thu Jan 16 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Southwesterly gales are expected Friday morning into Friday
evening. A Gale Watch is in effect.

Heavy freezing spray may develop Saturday night through Tuesday,
with the best chances Sunday through Tuesday. A few brief periods
of northwesterly gales are possible.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:05 AM CSTGale WatchMKX10 hr

Nearby

Gale Warnings in Wisconsin, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.